Jump to content
CrazyBoards.org

Zoloft and sudden sleepiness


Recommended Posts

Hi all

I'm completely new here, so greetings. I have a question about Zoloft, hopefully someone can answer. I started taking it in March with almost no side effect. Suddenly around mid-June I started getting sleepy all the time and it has just kept getting worse. It really sucks because for the first few months I was so active and accomplishing so much, now I can't get myself out of bed. I take the Zoloft at night, 50mg, get about 6 hours sleep and feel wide awake and unable to go back to sleep for a few hours, then I am suddenly sleepy and stay that way all day. I keep trying to drink coffee to stay awake but then I am just sleepy, crabby and in a half awake/ half asleep state.

I'm just not sure if this is caused by the Zoloft. If this is a side effect of Zoloft would it take so long to develop and keep getting worse? Does anyone know of anything that can be taken with the Zoloft to keep me awake that is not wellbutrin? 

Okay it was more than one question, but thanks.

Link to comment
Share on other sites

I figured maybe someone with Zoloft experience would reply. It is possible that any SSRI could take 3 months to peak levels and then start making you more prone to sleepiness. Especially if you are only sleeping 6 hours a night. I do the same thing on Paxil and I have to get a nap in on the days I don't sleep more than 6 hours. (like today when I woke at 4:45!)

Even a noraml non medicated person needs a good night of full sleep to stay awake all day.

It is possible instead of looking for something to keep you more alert during the day, you need something to help you sleep better at night. Lucky for me I can use a benadryl and that will usually do the trick. When our body clocks get messed up it can be tough to coax them back to a better schedule. I would discuss it with my Doctor if you cannot function or find a way to get more sleep at night.

You can always try to shake it up a bit and take the Zoloft in the am.

Whatever you do, I hope it helps.

CC~

Link to comment
Share on other sites

Thanks CC,

I took it in the morning yesterday and today. Last night I got an astounding 9 hours of sleep:-)  I also cut way down on the coffee.  I will see how I feel today, hopefully wide awake.

Jean

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...